Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 245, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 3, 2008, 4:36 PM CDT for Wayne County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 4:36 PM CDT (21:36 UTC)
- Expired
- Aug 3, 2008, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Wayne County, MS
The radar
The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 032136 SVRMOB MSC153-032215- /O.NEW.KMOB.SV.W.0245.080803T2136Z-080803T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 436 PM CDT SUN AUG 3 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 515 PM CDT * AT 434 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR MULBERRY...OR ABOUT 13 MILES SOUTHWEST OF WAYNESBORO...MOVING WEST AT 11 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF STRENGTHFORD BY 455 PM CDT... MULBERRY BY 500 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3144 8893 3162 8893 3164 8874 3148 8871 TIME...MOT...LOC 2136Z 074DEG 10KT 3153 8879 $$
1 follow-up statement
000 WWUS54 KMOB 032200 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 500 PM CDT SUN AUG 3 2008 MSC153-032209- /O.CAN.KMOB.SV.W.0245.000000T0000Z-080803T2215Z/ WAYNE MS- 459 PM CDT SUN AUG 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE COUNTY IS CANCELLED... THE THUNDERSTORM ACROSS SOUTHWEST WAYNE COUNTY HAS WEAKENED BELOW SEVERE WEATHER LIMITS. LAT...LON 3144 8893 3162 8893 3164 8874 3148 8871 TIME...MOT...LOC 2159Z 074DEG 10KT 3151 8886 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:45 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 3, 3:45 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT SUN AUG 3 2008
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...TROPICAL DEPRESSION
FIVE LOCATED ABOUT 160 MILES SOUTH OF MOBILE WILL MOVE MOVE WESTWARD
JUST SOUTH OF THE LOUISIANA COASTLINE AND INTO THE NORTHERN TEXAS
COAST MONDAY NIGHT. A WEAK UPPER TROF/SHEAR AXIS DEVELOPS OVER THE
SOUTHEAST STATES AS THE DEPRESSION CONTINUES WESTWARD AND THE 500 MB
TROF OVER THE WESTERN ATLANTIC...WHICH WILL CONTRIBUTE TO EXPANSIVE
HIGH CLOUDS. WILL STAY WITH CHANCE POPS OVER THE IMMEDIATE COAST OF
ALABAMA WITH SLIGHT CHANCE POPS FOR MOST OF THE REMAINING FORECAST
AREA OVERNIGHT. CHANCE POPS WILL BE OVER THE SOUTHWESTERN PORTION
OF THE FORECAST AREA ON MONDAY WHERE BETTER DEEP LAYER MOISTURE AND
LOW LEVEL CONVERGENCE WILL BE LOCATED...WITH SLIGHT CHANCE POPS
ELSEWHERE. SURFACE-850 MB RIDGING BUILDS BACK INTO THE NORTHEASTERN
GULF AND IMMEDIATE COASTAL AREA TUESDAY INTO WEDNESDAY WITH THE LOW
LEVEL FLOW PROMOTING TYPICAL SEA BREEZE INITIATED CONVECTION.
TEMPERATURES WILL BE NEAR SEASONABLE LEVELS. /29
&&
.LONG TERM (THURSDAY THROUGH SUNDAY)...A SYSTEM WILL HAVE MOVED OUT
OF THE GREAT LAKES AREA TO NEAR THE SOUTHERN ONTARIO/QUEBEC BORDER
WHERE IT GENERALLY REMAINS THROUGH SATURDAY. A STRONG SHORTWAVE
MOVES ACROSS THE NORTHEAST STATES THROUGH THURSDAY NIGHT WITH THE
500 MB TROF AMPLIFYING AND PUSHES THE SURFACE-850 MB RIDGE OVER THE
NORTHERN GULF SOUTHWARD INTO THE EAST CENTRAL GULF. A TRAILING
FRONT GRADUALLY SETTLES INTO THE SOUTHEAST STATES AND STALLS NEAR
THE COAST BY SUNDAY...WITH THE SURFACE-850 RIDGE MAINTAINING A
SYNOPTIC SCALE CONVERGENT FLOW ALONG THE FRONT. POPS INCREASE TO A
GENERAL CHANCE RANGE FOR FRIDAY THROUGH SUNDAY WITH TEMPERATURES
REMAINING NEAR SEASONABLE LEVELS. /29
&&
.MARINE...FOR THE MARINE FORECAST...TD LOCATED SOUTH OF THE MARINE
AREA IS BEING ADVERTISED AS MOVING SLOWLY WESTWARD INTO TONIGHT AND
DEVELOPING. CURRENTLY...GFS FORECAST POSITION IS WAY TO FAR
NORTH...WITH THE NAM A BIT TO FAR WEST. HAVE TRIED TO REFLECT THIS
IN THE CURRENT FORECAST. ALSO...BUOY 42039 HAS DROPPED BELOW EVEN EX
CAUTION LEVELS. HAVE SHIFTED THE SCA TO WEST OFFSHORE ZONES AS FEEL
WITH TD MOVE WEST AND CURRENTLY MOST OF THE MARINE FA IN EX CAUTION
LEVELS AT MOST...AND WITH THE TS MOVING WEST AS IT
DEVELOPS...EASTERN ZONES WILL BE AT EX CAUTION LEVELS.
THIS SYSTEM WILL MOVE WEST OF THE FA TONIGHT INTO MONDAY...WITH THE
REST OF THE FORECAST DOMINATED BY SURFACE HIGH PRESSURE MOVING OVER
THE NORTHEASTERN GULF OF MEX. /16
&&
.AVIATION (FOR 18Z FORECAST)...SYSTEM SOUTH OF PNS AS I WRITE WILL
KEEP THINGS STIRRED UP THROUGH TONIGHT. WITH A VERY MOIST BOUNDARY
LAYER...AM EXPECTING STRATUS DECK TO SET UP...ESPECIALLY IN THE
MOBILE AREA WITH THE OROGRAPHIC RISE. ONLY THING KEEPING MORE TSRA
FROM POPPING OVER THE AREA IS MOST OF THE AREA BEING UNDER THE
INFLUENCE OF UPPER LEVEL DOWNWARD MOTION . THIS DOWNWARD MOTION WILL
MOVE WEST OF THE AREA LATER TONIGHT INTO MONDAY...WITH A BETTER
CHANCE OF AFTERNOON TSRA EXPECTED. /16
&&
.FIRE WEATHER...NO CONCERNS AS RELATIVE HUMIDITIES REMAIN WELL ABOVE
CRITICAL LEVELS THROUGH NEXT WEEK. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 90 75 91 / 20 30 20 30
PENSACOLA 75 89 75 91 / 20 30 20 30
DESTIN 78 89 78 91 / 20 30 20 30
EVERGREEN 72 93 71 93 / 20 20 10 30
WAYNESBORO 70 94 70 92 / 20 20 10 30
CAMDEN 71 96 71 94 / 10 20 10 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&
29 EVERSOLE
16 MILLERHazardous weather outlook, Aug 3, 5:42 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 542 AM CDT SUN AUG 3 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 542 AM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SMALL LOW IS PASSING SOUTH OF THE MARINE AREA AND BRING INCREASING WINDS AND SEAS WELL OFFSHORE INTO MONDAY. THE AREA OF INCREASING WINDS AND SEAS IS VERY LIMITED AND WILL DECREASE INTO MID WEEK AS A HIGH MOVES OVER THE NORTHERN GULF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS NOR ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 3, 12:39 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1239 PM CDT SUN AUG 3 2008 MSZ078-079-031830- GEORGE-STONE- 1239 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND STONE COUNTIES... AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BASIN...MOVING WEST AT 18 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BENNDALE...RAMSEY SPRINGS AND BEATRICE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 3, 2:17 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT SUN AUG 3 2008 MSZ075-076-079-032000- GEORGE-PERRY-GREENE- 217 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE...PERRY AND GREENE COUNTIES... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEAF...MOVING WEST AT 14 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JANICE THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 3, 2:44 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 244 PM CDT SUN AUG 3 2008 MSZ075-076-032030- PERRY-GREENE- 244 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT PERRY AND GREENE COUNTIES... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF ROYCE...MOVING WEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LEAF...ROYCE...MCLAIN...BEAUMONT AND KITTRELL THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 3, 2:58 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT SUN AUG 3 2008 ALZ051>053-032045- WASHINGTON-CLARKE-CHOCTAW- 258 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...CLARKE AND CHOCTAW COUNTIES... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF FRANKVILLE...MOVING WEST AT 11 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SERVICE...FRANKVILLE...BIGBEE...SILVER CROSS AND BIGBEE THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:31 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Stone | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.